Skip to main content

85-year-old woman presents with tardive dyskinesia

History of Present Illness: Six months prior to today's visit, this 85-year-old patient experienced a fall while walking home from a local bakery. She experienced bruised arms and legs, and a subdural hematoma that was detected the same day as the fall. The patient was prescribed risperidone to mitigate any further symptomatic escalation. She was previously (seven years ago) diagnosed with hyperlipidemia and prescribed Lipitor. For the past two months, she has been experiencing a sudden increased difficulty in controlling the movement of her tongue and jaw, to the point where eating and socialization have been affected. She is seeking help in diagnosing and addressing these symptoms.

Social History: This patient denies alcohol, tobacco, and illicit drug use. She lives with her husband and their two cats. She has two children and three grandchildren who visit her every month.

Medication: Lipitor. Baby aspirin daily.

Allergies: Seasonal (spring).

1. What further testing (if any) would you perform on this patient?

2. What changes (if any) would you make to the patient's medication regimen?

  • 3 weeks 6 days
    stop risperdalm thorough assessment
  • 1 month
    TD, would add Ingressa or Austedo to decrease the symptoms
  • 1 month
    Need to assess for possible stroke, needs neuro work up, MRI to check for possible bleed.
  • 1 month
    MRI with flair images to assess for microvascular ischemic disease.
    If she has Parkinson's... She has to come off the Risperidone.
  • from Generation NP 1 month
    I would consider ordering a MRI brain and eeg and try to reduce resperidol and if I can’t reduce the does add ingrezza to help TD symptoms.